Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 53, NWS Kansas City, MO

June 10, 2014Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 10, 2014, 1:40 AM CDT for Cooper County, Missouri. It took effect at Jun 10, 2014, 6:31 AM CDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 1:40 AM CDT (06:40 UTC)
In effect from
Jun 10, 2014, 6:31 AM CDT
Expired
Jun 11, 2014, 5:23 PM CDT
In force
35 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamine River near Otterville (OTTM7). The gauge peaked at 12.88 ft at Jun 10, 2014, 8:00 PM CDT.

actionminormoderate5101506/1006/1106/12
Action stage
10 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WGUS43 KEAX 100640
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
140 AM CDT TUE JUN 10 2014
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Lamine River near Otterville affecting Cooper County.
  Petite Saline Creek near Boonville affecting Cooper County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-110640-
/O.NEW.KEAX.FL.W.0053.140610T1131Z-140611T2223Z/
/OTTM7.1.ER.140610T1131Z.140610T1800Z.140610T2223Z.NO/
140 AM CDT TUE JUN 10 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Lamine River near Otterville.
* from this morning to Wednesday afternoon.
* At  1:15 AM Tuesday the stage was 3.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 16.9 feet by this afternoon.the river will fall below 
  flood stage by late this afternoon.
* At 15.0 feet...Low lying woodlands and fields along the river 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15    3.7   Tue 01 AM   16.9 this afternoon
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

MOC053-110640-
/O.NEW.KEAX.FL.W.0054.140610T1506Z-140612T1128Z/
/BONM7.1.ER.140610T1506Z.140611T0000Z.140611T1128Z.UU/
140 AM CDT TUE JUN 10 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Petite Saline Creek near Boonville.
* from this morning to Thursday morning.
* At 12:30 AM Tuesday the stage was 5.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 18.4 feet by this evening.the river will fall below
  flood stage by Wednesday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16    5.1   Tue 12 AM   18.4 this evening
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 10, 12:01 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 10, 12:01 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1201 AM CDT Tue Jun 10 2014

.SHORT TERM...(This Evening through Wednesday Afternoon)
Issued at 357 PM CDT MON JUN 9 2014

Little change needed to the going forecast as a well advertised
closed upper level low is deepening as it moves southeastward into
northern OK this afternoon. A vort lobe rounding this low has moved
into the area this afternoon bringing light showers to the area
along and south of the I-70 corridor. Later this afternoon/evening a
second and stronger vort lobe will bring more widespread rain
spreading across the area from southwest to northeast. This upper
level low will move across northern OK tonight and the vort lobe
will remain anchored over the area pivoting and orienting itself
southwest to northeast across the area. This will keep precipitation
chances continuing through Monday night and into Tuesday as the
upper level low moves across southern MO. Temperatures will be cool
on Tuesday  with highs in the mid 60s to lower 70s.

By Tuesday night, the upper low moves to eastern Missouri and the
vort lobe over the area finally weakens and shifts eastward as
surface high pressure build into the area. Rain will end from west
to east on Tuesday night. Surface high pressure will remain in
control through Wednesday helping to dry out conditions. Height
rises will help afternoon highs on Wednesday return to near normal
with highs in the upper 70s to lower 80s.

.LONG TERM...(Tuesday Evening through Monday)
Issued at 357 PM CDT MON JUN 9 2014

Large upper level trough will continue to move off to the Northeast
into the Ohio River Valley as slight upper level ridging builds into
the region. Near zonal flow will redevelop behind this ridging as a
shortwave trough tracks across the Northern Plains. A cold front
associated with this northern trough will approach the region late
Wed night and will move across the CWA by Thurs morning. With
precipitable water values progged to be in the range of 1.5 to 2
inches, flooding will once again become a concern through the day.
Subsidence behind this system will keep temperatures cooler across
the region on Thurs and will gradually warm back into the 80s by Sat.
This pattern will continue with shortwave ridging building back in
on Sat with another shortwave trough moving into the Northern
Plains. Saturday's system will also push a cold front towards and
through the CWA by Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1123 PM CDT MON JUN 9 2014

Best area of rainfall has contracted a bit into a narrow corridor of
moderate rain, generally south of KSTJ and KMCI. This will leave
KMKC on the far northern edge through the night. Expect the corridor
of rain to pivot northward overnight, putting KMCI back into the rain
for the early to middle morning hours on Tuesday. Expect off and on
rain at the terminals through mid morning with CIGs/VIS generally
remaining in the MVFR range until the rain gradually tapers off late
Tuesday morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...73
LONG TERM...PMM
AVIATION...Leighton
Hazardous weather outlook, Jun 9, 6:48 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
648 PM CDT MON JUN 9 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-110000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
648 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...MAINLY SOUTH OF THE
 MISSOURI RIVER. SEVERE WEATHER IS NOT ANTICIPATED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY...AND ADDITIONAL ROUNDS
 THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND ON SATURDAY NIGHT. NO
 ORGANIZED SEVERE WEATHER IS EXPECTED... BUT HEAVY RAIN COULD
 EXACERBATE ONGOING RIVER FLOODING ACROSS THE REGION.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:27 PM CDTAreal Flood AdvisoryEAXCass, Clay, Jackson, Johnson, Platte12 hr
Jun 9, 9:28 PM CDTRiver Flood WarningEAXBates, Cass, Henry67 hr
Jun 9, 10:52 PM CDTAreal Flood WarningEAXCass, Henry, Jackson, Johnson12 hr
Jun 9, 11:41 PM CDTRiver Flood WarningEAXCass, Henry, Johnson4 days
Jun 9, 11:41 PM CDTRiver Flood WarningEAXChariton, Howard, Saline46 hr
Jun 9, 11:41 PM CDTRiver Flood WarningEAXCooper, Howard46 hr
Jun 10, 12:54 AM CDTRiver Flood WarningEAXJohnson, Pettis39 hr
Jun 10, 12:54 AM CDTRiver Flood WarningEAXCooper, Saline4 days
Jun 10, 1:40 AM CDTRiver Flood WarningEAXCooper53 hr
Jun 10, 4:58 AM CDTAreal Flood AdvisoryEAXCass, Cooper, Henry, Jackson, Johnson, Lafayette and 1 more5 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.